Alert archive / Iowa / Snow Advisories in 2005
Snow Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this snow advisory at Nov 30, 2005, 4:03 AM CST for 51 counties in Iowa. It took effect at Nov 30, 2005, 10:58 AM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2005, 4:03 AM CST (10:03 UTC)
- In effect from
- Nov 30, 2005, 10:58 AM CST
- Expired
- Dec 1, 2005, 6:00 AM CST
- In force
- 19 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 301003 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 403 AM CST WED NOV 30 2005 .LOW PRESSURE DEVELOPING OVER THE ROCKIES THIS MORNING WILL ADVANCE EASTWARD INTO THE MISSOURI RIVER VALLEY LATER TODAY. THE SYSTEM SHOULD THEN EXIT IOWA TO THE EAST OVERNIGHT PRODUCING A PERIOD OF SNOW OVER MUCH OF THE STATE...WITH HIGHEST AMOUNTS ACROSS THE NORTHWEST THIRD OF IOWA. IAZ004>007-015>017-023>026-033>036-044>046-301730- /O.NEW.KDMX.SN.Y.0002.051130T2100Z-051201T0600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON 403 AM CST WED NOV 30 2005 ...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. SNOW WILL DEVELOP ACROSS NORTHWEST AND NORTHERN IOWA DURING THE AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS BEFORE DIMINISHING TO FLURRIES OR ENDING ALTOGETHER AFTER MIDNIGHT. SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY FROM 3 TO 4 INCHES...WITH ISOLATED 5 INCH AMOUNTS POSSIBLE. BLOWING SNOW IS NOT ANTICIPATED TO BE A PROBLEM WITH WINDS OF 10 MPH OR LESS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SMALL
4 follow-up statements
000 WWUS43 KDMX 301658 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1058 AM CST WED NOV 30 2005 .LOW PRESSURE DEVELOPING OVER THE ROCKIES THIS MORNING WILL ADVANCE EASTWARD INTO THE MISSOURI RIVER VALLEY LATER TODAY. THE SYSTEM SHOULD THEN EXIT IOWA TO THE EAST BY THURSDAY MORNING PRODUCING A PERIOD OF SNOW OVER MUCH OF THE STATE. IAZ027-028-037>039-047>050-059>062-072>075-010100- /O.EXB.KDMX.SN.Y.0002.051201T0000Z-051201T1200Z/ BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO... ADEL...DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA 1058 AM CST WED NOV 30 2005 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. SNOW WILL DEVELOP ACROSS NORTHWEST IOWA DURING THE AFTERNOON THEN OVERSPREAD THE ENTIRE AREA TONIGHT. SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY FROM 2 TO 4 INCHES...WITH ISOLATED 5 INCH AMOUNTS POSSIBLE. THE SNOW WILL EXIT THE AREA LATE TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ057-058-070-071-010100- /O.EXA.KDMX.SN.Y.0002.051130T2100Z-051201T0600Z/ AUDUBON-GUTHRIE-CASS-ADAIR- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ATLANTIC... GREENFIELD 1058 AM CST WED NOV 30 2005 ...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. SNOW WILL DEVELOP ACROSS NORTHWEST IOWA THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS BEFORE DIMINISHING TO FLURRIES AFTER MIDNIGHT. SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY FROM 3 TO 4 INCHES...WITH ISOLATED 5 INCH AMOUNTS POSSIBLE. BLOWING SNOW IS NOT ANTICIPATED TO BE A PROBLEM WITH WINDS OF 10 MPH OR LESS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ004>007-015>017-023>026-033>036-044>046-010100- /O.CON.KDMX.SN.Y.0002.051130T2100Z-051201T0600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON 1058 AM CST WED NOV 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. SNOW WILL DEVELOP ACROSS NORTHWEST AND NORTHERN IOWA DURING THE AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS BEFORE DIMINISHING TO FLURRIES AFTER MIDNIGHT. SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY FROM 3 TO 4 INCHES...WITH ISOLATED 5 INCH AMOUNTS POSSIBLE. BLOWING SNOW IS NOT ANTICIPATED TO BE A PROBLEM WITH WINDS OF 10 MPH OR LESS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DONAVON
000 WWUS43 KDMX 302145 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CST WED NOV 30 2005 .LOW PRESSURE OVER SOUTHERN NEBRASKA WILL MOVE ACROSS NORTHERN MISSOURI OVERNIGHT. SNOW ACROSS THE WESTERN IOWA WILL OVER SPREAD THE ENTIRE REGION TONIGHT AND WILL EXIT THE REGION BY THURSDAY MORNING. IAZ081>086-092>097-010545- /O.EXA.KDMX.SN.Y.0002.051201T0000Z-051201T1200Z/ ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 345 PM CST WED NOV 30 2005 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW WILL CONTINUE TO INCREASE IN INTENSITY OVER NORTHWEST IOWA LATE THIS AFTERNOON THEN WILL OVER SPREAD MUCH OF IOWA THIS TONIGHT. SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY FROM 2 TO 5 INCHES. THE SNOW WILL TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ004>007-015>017-023>026-033>036-044>046-057-058-070-071-010545- /O.CON.KDMX.SN.Y.0002.000000T0000Z-051201T0600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... AUDUBON...GUTHRIE CENTER...ATLANTIC...GREENFIELD 345 PM CST WED NOV 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE TO INCREASE IN INTENSITY OVER NORTHWEST IOWA LATE THIS AFTERNOON THEN WILL OVER SPREAD MUCH OF IOWA THIS TONIGHT. SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY FROM 2 TO 5 INCHES. THE SNOW WILL TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ027-028-037>039-047>050-059>062-072>075-010545- /O.CON.KDMX.SN.Y.0002.051201T0000Z-051201T1200Z/ BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO... ADEL...DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA 345 PM CST WED NOV 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW WILL CONTINUE TO INCREASE IN INTENSITY OVER NORTHWEST IOWA LATE THIS AFTERNOON THEN WILL OVER SPREAD MUCH OF IOWA THIS TONIGHT. SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY FROM 2 TO 5 INCHES. THE SNOW WILL TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DONAVON
000 WWUS43 KDMX 010254 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 854 PM CST WED NOV 30 2005 .LOW PRESSURE OVER SOUTHERN NEBRASKA WILL MOVE ACROSS NORTHERN MISSOURI OVERNIGHT. SNOW MOVING ACROSS IOWA WILL EXIT THE REGION BY THURSDAY MORNING. IAZ004>007-015>017-023>026-033>036-044>046-057-058-070-071-010600- /O.CON.KDMX.SN.Y.0002.000000T0000Z-051201T0600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... AUDUBON...GUTHRIE CENTER...ATLANTIC...GREENFIELD 854 PM CST WED NOV 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE TO MOVE OVER IOWA TONIGHT. SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY FROM 3 TO 5 INCHES BY MIDNIGHT. THE SNOW WILL TAPER OFF AFTER MIDNIGHT WITH MINOR ACCUMULATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ027-028-037>039-047>050-059>062-072>075-081>086-092>097-011100- /O.CON.KDMX.SN.Y.0002.000000T0000Z-051201T1200Z/ BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO... ADEL...DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 854 PM CST WED NOV 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW WILL CONTINUE TO MOVE OVER IOWA TONIGHT. SNOW TOTALS IN THE ADVISORY AREA ARE EXPECTED TO VARY FROM 3 TO 5 INCHES BY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDMX 011000 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 400 AM CST THU DEC 1 2005 .LOW PRESSURE OVER MISSOURI WILL MOVE ACROSS ILLINOIS LATER THIS MORNING ENDING THE SNOW OVER IOWA. UNTIL THAT TIME...EXPECT PERIODS OF MAINLY LIGHT SNOW. IAZ027-028-037>039-047>050-059>062-072>075-081>086-092>097-011200- /O.CON.KDMX.SN.Y.0002.000000T0000Z-051201T1200Z/ BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO... ADEL...DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 400 AM CST THU DEC 1 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... SNOW WILL CONTINUE TO FALL ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR EARLY THIS MORNING...THEN TAPER TO FLURRIES OR END ALTOGETHER TOWARD SUNRISE. ADDITIONAL SNOWS OF LESS THAN AN INCH ARE ANTICIPATED WITH VISIBILITIES OF A FEW MILES. STORM TOTAL SNOWS SHOULD REACH 2 TO 4 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SMALL
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Nov 30, 4:00 AM CST, 3 minutes earlier.
Area forecast discussion, Nov 30, 4:00 AM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 400 AM CST WED NOV 30 2005 .DISCUSSION... RATHER VIGOROUS WAVE WILL EJECT FROM THE ROCKIES TODAY AND PROVIDE FORECAST PROBLEM IN THE SHORT TERM. RESPONSE FROM THE WAVE WILL BE IN THE FORM OF INCREASING ISENTROPIC LIFT THROUGH THE DAY ALONG WITH SUBSTANTIAL KINEMATIC FORCING BY THIS EVENING. WILL SEE CLOUDS INCREASE THROUGH THE MORNING AS WARM AIR ADVECTION/ISENTROPIC LIFT TAKE OVER AS SURFACE RIDGE SLIDES TO THE EAST. DEEPER SATURATION WL OCCUR BY MID AFTERNOON IN THE NORTHWEST WITH SNOW DEVELOPING AFTER MIDDAY. THE SNOW WL THEN SPREAD EASTWARD THROUGH THE AFTERNOON AND EVENING AS THE WAVE AND ASSOCIATED FORCING PASS ACRS IA. GFS/NAM HAVE NOW COME INTO RATHER CLOSE AGREEMENT AND QPF PLACEMENT AND AMOUNTS WITH HEAVIEST BAND OF SNOW FROM NEAR EMMETSBURG ESE TO THE KALO/KMIW AREA. HIGHEST SNOW AMOUNTS APPEAR TO RANGE FROM 3 TO 5 INCHES IN THE EMMETSBURG AREAS WITH SLIGHTLY LESS SNOWFALL AS SYSTEM PROGRESSES EAST. SNOW SHOULD TAPER FROM WEST TO EAST OVERNIGHT AS WAVE AND LIFT MOVE RAPIDLY TO THE EAST. FOR NOW HAVE GONE WITH SNOW ADVISORY IN NORTHWEST THIRD FROM MID AFTERNOON UNTIL MIDNIGHT WHERE HEAVIEST AMOUNTS WITH THIS SYSTEM SHOULD OCCUR. WL LET DAYSHIFT DETERMINE IF AMOUNTS FARTHER EAST WL WARRANT AN ADVISORY THERE FOR TONIGHT. REMAINDER OF THE CWA WL ALSO RECEIVE SNOWFALL WITH AMOUNTS TAPERING TO ABOUT AN INCH ALONG WITH MISSOURI BORDER NEAR BEDFORD. SFC RIDGE WL BUILD INTO THE STATE ON THURSDAY WITH REINFORCING SHOT OF COOLER AIR. WL LIKELY SEE THE COLDEST TEMPERATURES OF THE SEASON ON THURSDAY NIGHT WITH RELATIVELY LIGHT WINDS AND WHAT SHOULD BE SOME CLEAR SKIES. THIS WL HAVE TO BE MONITORED AS CLOUDS MAY BEGIN TO CREEP BACK IN FROM THE SOUTHWEST. HAVE GENERALLY STAYED AT OR BELOW GUIDANCE THROUGH FRIDAY GIVEN CLOUDS AND THEN FRESH SNOW COVER INHIBITING TEMPS. NEXT SHOT OF ISENTROPIC LIFT BEGINS ON FRIDAY BUT IT APPEARS TO BE SOMEWHAT SLOWER THAN PREVIOUSLY THOUGHT AND HAVE TRIMMED BACK SOME ON TIMING. THEREAFTER...NORTHWEST FLOW AND HODGE PODGE OF WAVES IN FLOW MAKE TIMING AND LOCATIONS OF PCPN DIFFICULT AT BEST. && .DMX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY FOR NORTHWEST THIRD 3 PM THIS AFTERNOON TO MIDNIGHT TONIGHT. && COGIL
Hazardous weather outlook, Nov 29, 5:45 PM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 545 PM CST TUE NOV 29 2005 IAZ004>007-015-016-023-024-033>035-044-045-301200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS- HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- 545 PM CST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW IS FORECAST FOR LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME MINOR ACCUMULATIONS ARE EXPECTED WITH THIS PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ017-025>028-036>039-046>050-057>062-070>075-081>086-092>097- 301200- CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 545 PM CST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW IS FORECAST FOR LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME MINOR ACCUMULATIONS ARE EXPECTED WITH THIS PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.